EconPapers    
Economics at your fingertips  
 

Distributional Properties of means of Random Probability Measures

Antonio Lijoi () and Igor Pruenster ()

ICER Working Papers - Applied Mathematics Series from ICER - International Centre for Economic Research

Abstract: The present paper provides a review of the results concerning distributional properties of means of random probability measures. Our interest in this topic has originated from inferential problems in Bayesian Nonparametrics. Nonetheless, it is worth noting that these random quantities play an important role in seemingly unrelated areas of research. In fact, there is a wealth of contributions both in the statistics and in the probability literature that we try to summarize in a unified framework. Particular attention is devoted to means of the Dirichlet process given the relevance of the Dirichlet process in Bayesian Nonparametrics. We then present a number of recent contributions concerning means of more general random probability measures and highlight connections with the moment problem, combinatorics, special functions, excursions of stochastic processes and statistical physics.

Keywords: Bayesian Nonparametrics; Completely random measures; Cifarelli–Regazzini identity; Dirichlet process; Functionals of random probability measures; Generalized Stieltjes transform; Neutral to the right processes; Normalized random measures; Posterior distribution; Random means; Random probability measure; Two–parameter Poisson–Dirichlet process. (search for similar items in EconPapers)
Pages: 51 pages
Date: 2009-12
New Economics Papers: this item is included in nep-ecm
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.bemservizi.unito.it/repec/icr/wp2009/ICERwp22-09.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:icr:wpmath:22-2009

Access Statistics for this paper

More papers in ICER Working Papers - Applied Mathematics Series from ICER - International Centre for Economic Research Corso Unione Sovietica, 218bis - 10134 Torino - Italy. Contact information at EDIRC.
Bibliographic data for series maintained by Daniele Pennesi ().

 
Page updated 2025-03-30
Handle: RePEc:icr:wpmath:22-2009